Contact Us

Creole Culture Day is FREE Sunday at Vermilionville

vermilionville
facebook

The community is invited to join the Bayou Vermilion District’s Vermilionville as they celebrate their annual Creole Culture Day on Sunday, June 9 from 10 a.m. – 5 p.m. at their historic park. Every year Vermilionville hosts this free event for the public to explore how the Creole community maintains their heritage.

This year’s Creole Culture Day will focus on family folklore and the activities planned for the day will include: storytelling, Creole exhibits, cooking demonstrations, kid’s games and crafts, sharing circles on Creole music and traditional healing, boat tours and canoeing, music in the Performance Center by Gerard Delafose & The Zydeco Gators as well as Corey & The Zydeco Hot Peppers plus a Creole Jam in the village led by Brandon Ledet. Vermilionville and C.R.E.O.L.E., Inc. are also partnering with United Blood Services to have a blood drive on-site from 10 a.m. – 2 p.m.

Here’s the schedule of events:

10:00 a.m.

Film: Richard J. Catalon Video (10 – 11 a.m.)

Cooking Demo: Popcorn Balls with Robert Delafosse (10 – 11 a.m.), Open Hearth Cooking with John Lafleur

Exhibit: Clark Field Indians Exhibit, African History in the Attakapas Region (10 a.m. – 5 p.m.)

Demonstration: Black Pot Curing with Mary Martha Pierre (10 a.m. – 1 p.m.), Traiteurs with Rebecca Henry, Sculpture Based Storytelling with Joseph Lewis and Spoon Dolls and Pine Needle Baskets with Daphney & Cierra Walker (10 a.m. – 5 p.m.)

Tours: Healer’s Garden Tours with the Lafayette Parish Master Gardeners, Maison Broussard Tours with Em & Lili LeMieux (10 a.m. – 5 p.m.)

Zydeco Zoom Story Time & Dance with Theresa Singleton (10 a.m. – 5 p.m.)

10:30 a.m.

Boat Tour (30 minute tour; $5 per person)

11:00 a.m.

Award Ceremony with Richard J. Catalon Sr. Creole Heritage Award Recipient Willis Prudhomme (11 a.m. – 12 p.m.)

25th Anniversary of C.R.E.O.L.E. Inc (11:50 a.m. – 12 p.m.)

Activities: Rag Dolls, Creole Flag Kits, Games, Creole Language Worksheet and Canoeing (11 a.m. – 3 p.m.)

11:30 a.m.

Cooking Demo: Popcorn Balls with Robert Delafosse (11:30 a.m. – 12:30 p.m.)

Boat Tour (30 minute tour; $5 per person)

12:00 p.m.

Sharing Circle: Traiteurs/Traditional Healing with Rebecca Henry & Margaret Guidry with moderator

Dr. Ray Brassieur (12 – 1 p.m.)

Music: Gerard Delafosse & The Zydeco Gators (12 – 2 p.m.), Creole Jam Session with Brandon Ledet and Willis Prudhomme (12 – 4 p.m.)

Film: Remembering Creole (12 – 1 p.m.)

1:00 p.m.

Cooking Demo: Shrimp & Grits with Carolyn Shelton (2:30 – 3:30 p.m.)

Storytelling with Lloyd Foote (1 – 5 p.m.)

1:30 p.m.

Boat Tour (30 minute tour; $5 per person)

2:30 p.m.

Dance Lesson (2:30 – 3 p.m.)

Cooking Demo: Shrimp & Grits with Carolyn Shelton (2:30 – 3:30 p.m.)

Boat Tour (30 minute tour; $5 per person)

3:00 p.m.

Sharing Circle: Music with D’Jalma Garnier, John Broussard, Joe Hall, Greg Potier, Paul Scotts with moderator Dr. Ray Brassieur (3 – 4 p.m.)

Music: Corey Arceneaux & The Zydeco Hot Peppers (3 – 5 p.m.)

3:30 p.m.

Boat Tour (30 minute tour; $5 per person)

4:00 p.m.

Film: Remembering Creole (4 – 5 p.m.)

More From 973 the Dawg

Best of the Web

Leave a Comment

It appears that you already have an account created within our VIP network of sites on . To keep your points and personal information safe, we need to verify that it's really you. To activate your account, please confirm your password. When you have confirmed your password, you will be able to log in through Facebook on both sites.

Forgot your password?

*Please note that your points, prizes and activities will not be shared between programs within our VIP network.

It appears that you already have an account on this site associated with . To connect your existing account with your Facebook account, just click on the account activation button below. You will maintain your existing profile and VIP program points. After you do this, you will be able to always log in to http://973thedawg.com using your Facebook account.

*Please note that your points, prizes and activities will not be shared between programs within our VIP network.

Please fill out the information below to help us provide you a better experience.

Register on 97.3 The Dawg quickly by logging in with your Facebook account. It's just as secure, and no password to remember!

Not a Member? Sign Up Here

Register on 97.3 The Dawg quickly by logging in with your Facebook account. It's just as secure, and no password to remember!